Evidence map›Paper›PMID 20589183›Full record

ArticleKorean journal of anesthesiology2010

Anaphylactoid reaction after injection of ketorolac in a loading dose for patient-controlled analgesia -A case report-.

Hyun Sik Chung, Eun Sung Kim, Young June You, Chul Soo Park

Open access · goldAbstract read
In one paragraph

Article in Korean journal of anesthesiology, 2010. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed
0.2field-weighted citation impact, top 47% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 7 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Anaphylaxis as a Rare Side Effect of Ketorolac; a Case Report.Archives of academic emergency medicine · 2020
    Article
  5. Article
  6. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Hyun Sik ChungDepartment of Anesthesiology and Pain Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea.
Eun Sung Kim
Young June You
Chul Soo Park
Catholic University of Korea · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Anaphylaxis is a severe and life-threatening systemic hypersensitivity reaction. Ketorolac is a popular drug used for patient-controlled analgesia. Although anaphylactic reaction to ketorolac has not been frequently reported, it can develop by way of several mechanisms. A 41-year-old male patient was scheduled for laparoscopic correction of a perforated gastric ulcer. Emergency surgery was performed under general anesthesia with no complications. Near the end of anesthesia administration, ketorolac in a loading dose was administered intravenously in order to launch patient-controlled analgesia. Following injection, urticaria-like skin lesions, including rashes and wheels appeared systemically; tachycardia and breathing difficulty with oxygen desaturation also developed. Through additional inquiry into the patient's drug history, past experience with ibuprofen allergy was identified. Antihistamine, steroid, and aminophylline were administered, and continuous positive airway pressure by full facial mask was applied to relieve bronchospastic symptoms. The patient recovered without further complications.

Indexed as

AnaphylaxisKetorolacPatient-controlled analgesia

Identifiers

PMID20589183
PMCPMC2892592
OpenAlexW2144600640

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.